Alert archive / Indiana / Small Craft Advisories in 2020

Small Craft Advisory 59, NWS Northern Indiana

September 2, 2020

NWS Northern Indiana issued this small craft advisory at Sep 2, 2020, 3:58 PM EDT. It took effect at Sep 3, 2020, 11:00 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2020, 3:58 PM EDT (19:58 UTC)
In effect from
Sep 3, 2020, 11:00 AM EDT
Expired
Sep 4, 2020, 3:54 PM EDT
In force
29 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 2:51 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 2, 2:51 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
251 PM EDT Wed Sep 2 2020

.SYNOPSIS...
Issued at 248 PM EDT Wed Sep 2 2020

It will unfortunately remain dry the next several days, despite a
cold front passing through on Thursday. A brief shot of cooler air
will arrive for Friday, then trend warmer for the weekend when at
least a chance for some showers and storms arrives Sunday. .

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 246 PM EDT Wed Sep 2 2020

Frontal boundary was making steady progress across the region
with clearing arriving behind it as well as a small drop in
dewpoints. This will make for a touch more pleasant night of
sleeping. With all the sunshine around temperatures will actually
end up warmer the past couple of days as one more small surge in
warmer air arrives ahead of the the next stronger northern stream
wave. By in large the cold front will be removed from the best
lift and higher moisture, likely resulting in a dry passage. A few
of the hi res models hint at a few showers developing along the
front and while not able to rule this out, not worth placing
anything in the forecast at this point.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 246 PM EDT Wed Sep 2 2020

Temporary cool down will be in store for the area Friday with
more seasonable highs in the 70s and much lower humidity values.
The cool temps won't last long as upper level heights start to
increase as a disturbance drops SE with chances for showers and
thunderstorms Sunday afternoon into Sunday night. Degree of
moisture return and exact timing will be key in maximizing chances
for needed rainfall, with a non-zero threat for some strong to
severe storms given what may be some more favorable shear (just
questionable instability). Something to be watched.

Of potentially greater significance will be deep northern stream
trough that could bring widespread rain and storms followed by a
shot (albeit brief) of sharply colder air. Model differences running
rampant as is usual with systems of this strength and key features
not really being sampled yet. GFS has been most aggressive on impacts
to the area with 00Z EC cutting off an upper low over the 4 corners
region and the area therefore quiet into Weds. Blend of everything
will cause some chc pops in the forecast for the end of the period,
good middle of the road for right now.

&&

.MARINE...

Will hoist Beach Hazard Statement and Small Craft Advisory for
Thursday afternoon into Friday evening as winds and waves will
pick up behind the cold front Thursday. May need lakeshore flood
advisories as well but will defer these after collaboration.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 126 PM EDT Wed Sep 2 2020

VFR conditions are expected through the fcst period. As high
pressure slides off to the east overnight, a sfc front will
approach IN tho not reach KSBN until just after the fcst period.
Introduced mid level clouds for KSBN to account for this
occurrence tmrw. Otherwise nw wind both terminal sites this aftn
then becoming sw ahead of the approaching front on thu morning.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
MARINE...Fisher
AVIATION...MF

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 2, 4:26 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
426 AM EDT Wed Sep 2 2020

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-030830-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
426 AM EDT Wed Sep 2 2020 /326 AM CDT Wed Sep 2 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-LMZ043-046-MIZ077-030830-
La Porte-New Buffalo MI to St Joseph MI-
Michigan City IN to New Buffalo MI-Berrien-
426 AM EDT Wed Sep 2 2020 /326 AM CDT Wed Sep 2 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and the nearshore waters of southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous swimming conditions are expected Thursday and Friday.

Conditions may be hazardous for small craft Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:10 PM EDTBeach Hazards StatementIWX55 hr

Nearby

Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.